Drug-induced aseptic meningitis (DIAM) has been reported as an uncommon adverse reaction with numerous agents. It is a diagnosis of exclusion, and clinical signs and CSF findings vary greatly. The body of evidence regarding DIAM is largely in the form of anecdotal case reports and must be interpreted carefully bearing this in mind. The major categories of causative agents are nonsteroidal anti-inflammatory drugs, antimicrobials, intravenous immunoglobulin, intrathecal agents, vaccines and a number of other less frequently reported agents. There appears to be an association between DIAM and connective tissue disease, particularly systemic lupus erythematosus, and ibuprofen. There are 2 major proposed mechanisms for DIAM. The first involves direct irritation of the meninges by intrathecal administration of the drug, and the second involves immunological hypersensitivity to the drug, most likely type III and type IV hypersensitivity. Recognition and diagnosis of DIAM is important, as it is treatable by withdrawal of the drug and recurrence is prevented. The outcome of DIAM is generally good, usually without long term sequelae. This article describes the case reports of DIAM in the current literature and discusses the diagnosis and management of this rare complication.